I used capsaicin liquid on my elbow about ten hours ago. When I took a shower and washed the application site it caused extreme heat and redness on my skin.
How do I neutralize capsaicin topical liquid that has been applied on the skin?
Added 25 Jun 2012:
I found a solution! I bathed the area with vinegar and within minutes it stopped the intense burning, and after 30 minutes the redness was gone. Thanks to all who responded to my question.
25 Jun 2012
The most common side effect of capsaicin use is a feeling of warmth and stinging, or a sensation of burning after application. This sensation is related to the action of capsaicin on the skin and is to be expected. Approximately 50% of patients will experience some mild to moderate stinging or burning. This sensation usually diminishes after the first few days of application and in most cases will disappear with time and continued use.
Methods used to reduce this sensation include:
Avoid taking a hot bath or shower just before or after applying capsaicin cream.
Try to keep cool, do not wear tight clothing or become too warm as heat may increase the sensation.
Maintain your recommended or prescribed dosing schedule as reducing the number of doses you use each day will not lessen the sensation and may lengthen the period of time that you get the sensation.
- Capsaicin Information for Consumers
- Capsaicin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Capsaicin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
She has noticed a very strong change in the vascularity on her breasts, arms and legs. The veins show through the skin like a road map and very, very ...
1 answer • 14 Jul 2010
Please help with my Mom, she has suffered with this for 3 years now. She wants desparately to get off the medication. There is new drug out there ...
1 answer • 25 Aug 2010
1 answer • 5 Nov 2010
This ongoing burning pain all over my vaginal area is crippling and my doctor doesn't seem to know what to do. This pain is constant, I am not ...
7 answers • 27 Mar 2011